Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 59, NWS Paducah, KY

April 19, 2015New Madrid County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Apr 19, 2015, 8:35 PM CDT for New Madrid County, Missouri. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2015, 8:35 PM CDT (01:35 UTC)
Expired
Apr 19, 2015, 9:30 PM CDT
In force
55 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County New Madrid County, MO

The radar

The Paducah radar (KPAH), 94 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 1.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2015-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 593 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2015-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
593 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1739 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
293 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:38 PM CDT, 5 hours 57 minutes earlier.

Area forecast discussion, Apr 19, 2:38 PM CDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
238 PM CDT SUN APR 19 2015

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 235 PM CDT SUN APR 19 2015

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON
THROUGH THE OVERNIGHT HOURS AS AN UPPER CLOSED LOW OPENS AND TRACKS
EAST NORTHEAST OUT OF THE SOUTHERN PLAINS AND ACROSS OUR REGION. IN
THE PROCESS IT WILL PUSH A COLD FRONTAL BOUNDARY ACROSS OUR CWA.
WITH PLENTY OF MOISTURE...WIND SHEAR...AND INSTABILITY IN
PLACE...THE PASSAGE OF THE FRONT AND UPPER ENERGY MAY PRODUCE A FEW
SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS BEING THE
PRIMARY THREATS.

ACTIVITY SHOULD BEGIN TO DIMINISH FROM SOUTHWEST TO NORTHEAST
STARTING LATE TONIGHT INTO MONDAY MORNING IN THE WAKE OF THIS
SYSTEM. HIGH PRESSURE WILL THEN KEEP THE REGION DRY AND COOLER FROM
MONDAY AFTERNOON THROUGH TUESDAY MORNING.

PRECIPITATION CHANCES MAKE THEIR WAY BACK INTO THE FORECAST TUESDAY
AFTERNOON INTO TUESDAY NIGHT WITH THE APPROACH AND PASSAGE OF A
FRONT COMBINED WITH DEEPER MOISTURE AND BROAD CYCLONIC FLOW ALOFT.

TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THE PERIOD.

.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 235 PM CDT SUN APR 19 2015

MODELS ARE COMING INTO A BIT BETTER AGREEMENT WITH REGARDS TO THE
WEATHER FOR MID TO LATE WEEK AND INTO THE WEEKEND...BUT TIMING
ISSUES REMAIN. WE START OUT THE PERIOD BY MONITORING A FRONTAL
BOUNDARY ADVANCING FROM THE NORTH ON WEDNESDAY...WHICH IS IN
ASSOCATION WITH A LARGE UPPER LEVEL CLOSED LOW SYSTEM NORTH OF THE
GREAT LAKES. THE GFS CONTINUES TO BE QUICKEST IN PUSHING THIS
FEATURE THROUGH THE AREA. THE 00Z ECMWF IS ABOUT 6 HRS SLOWER AND
LINGERS PRECIPITATION IN OUR SOUTHERN COUNTIES INTO WEDNESDAY
EVENING...WHILE THE LATEST RUNS OF THE GFS INDICATE WE SHOULD BE
DRY. HOWEVER...THE 12Z ECMWF IS VASTLY DIFFERENT AND SHOWING A
FAIRLY DRY FROPA AND NOW MUCH FASTER...EVEN FASTER THEN THE GFS.
WILL MAINTAIN LOW POPS. HIGH PRESSURE WILL STEADILY BUILD INTO THE
AREA SOMETIME WEDNESDAY NIGHT THOUGH...AND DRY THINGS OUT.

AS WAS THE THOUGHT ON YESTERDAYS DAY SHIFT...THURSDAY CONTINUES TO
LOOK MAINLY DRY AS HIGH PRESSURE REMAINS ENTRENCHED OVER THE REGION.
AN UPPER LEVEL RIDGE TO OUR WEST WILL SLOWLY SHIFT EAST THURSDAY
NIGHT INTO EARLY FRIDAY. THE 12Z GFS/ECMWF MODELS INDICATE THAT WE
COULD HAVE SOME ENERGY TOP THE RIDGE WHICH MIGHT RESULT IN SOME RAIN
SOMETIME IN THE THURSDAY THROUGH FRIDAY TIME FRAME...AS A NEW SYSTEM
CRASHES INTO THE BAJA AND MOVES INTO THE FOUR CORNERS REGION.
HOWEVER...THE GFS INDICATES THAT ANYTHING THAT FELL WOULD BE LIGHT
AND THE ECMWF ONLY BRINGS US A GLANCING BLOW TO OUR SOUTHWEST...SO
WILL LEAVE IT DRY FOR NOW.

MUCH BETTER CHANCES WILL LIKELY ARRIVE FRIDAY NIGHT INTO SATURDAY AS
THE AFOREMENTIONED SYSTEM MOVES OUT INTO THE CENTRAL PLAINS. THIS
TIMING HAS BEEN FAIRLY CONSISTENT AND GFS ENSEMBLES ALSO SUPPORT
THIS SCENARIO...SO HIGHER POPS ARE WARRANTED EVEN THIS FAR OUT IN
TIME. THIS SYSTEM IS PRETTY PROGRESSIVE AND OTHER THAN SOME
LINGERING RAIN CHANCES IN THE EVENING HOURS ON SATURDAY...THE SYSTEM
WILL BE MOVING OUT OF THE AREA LATE SATURDAY NIGHT. HIGH PRESSURE
WILL MIGRATE BACK INTO THE AREA FOR SUNDAY WHICH WILL ALLOW DRY
CONDITIONS TO RETURN.

HIGHS WILL BE GENERALLY IN THE 60S/40S...WITH SOME LOCALES REACHING
CLOSE TO 70 ON CERTAIN DAYS. BUT ALL IN ALL...TEMPS WILL BE AT OR
BELOW NORMAL. IN ADDITION...TRYING TO FIND WHAT PERIODS TO ADD
THUNDER TO THE WEATHER GRIDS IS CHALLENGING SINCE MODELS ARE ALL
OVER THE PLACE WITH REGARDS TO WHERE AND WHEN THE BEST INSTABILITY
WILL SET UP WITH THESE VARIOUS EVENTS.

&&

.AVIATION...
ISSUED AT 1210 PM CDT SUN APR 19 2015

IFR/MVFR CIGS AND VCSH EARLY SHOULD IMPROVE TO VFR THIS AFTERNOON
INTO THE EVENING HOURS...THEN DIMINISH BACK TO MVFR/IFR WITH
SHRA/TSRA OVERNIGHT THROUGH EARLY MONDAY MORNING...THEN GRADUAL
IMPROVEMENT THE LAST FEW HOURS OF THE FORECAST. SOUTH TO SOUTHWEST
WINDS AOB 10 KNOTS WILL PREVAIL THROUGH MOST OF THE PERIOD...THEN
VEER AROUND TO THE WEST TO NORTHWEST AT 12-14 KNOTS GUSTING UP TO
24 KNOTS IN THE WAKR OF A FRONTAL PASSAGE.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&

SHORT TERM/AVIATION...JP
LONG TERM/FIRE WX...CW
Hazardous weather outlook, Apr 19, 3:46 AM CDT, 16 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
346 AM CDT SUN APR 19 2015

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-201000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
346 AM CDT SUN APR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS TODAY AND TONIGHT INCLUDE A MARGINAL RISK OF SEVERE
STORMS...WITH DAMAGING WINDS THE MAIN SEVERE WEATHER THREAT SHOULD
ONE OCCUR. THE PRIMARY HAZARD WITH MOST STORMS WILL BE LIGHTNING
AND HEAVY RAIN.

MINOR TO MODERATE FLOODING CONTINUES ALONG MANY AREA RIVERS.
PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS ALL OR PART OF THE
AREA WEDNESDAY INTO WEDNESDAY NIGHT...THEN AGAIN FRIDAY NIGHT AND
SATURDAY. NEITHER PERIOD PRESENTS AN APPRECIABLE RISK FOR SEVERE
WEATHER AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REMAIN ALERT FOR POTENTIAL ACTIVATION LATER TODAY
OR TONIGHT.

In the hours before

Local storm report, Apr 19, 7:20 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
720 PM CDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             LYNNVILLE               36.56N 88.57W
04/19/2015  M0.75 INCH       GRAVES             KY   TRAINED SPOTTER

            DIME SIZED HAIL. DELAYED REPORT

&&

SP

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 11:20 PM CDTSpecial Weather StatementPAHChristian, Trigg40 min
Apr 19, 11:51 PM CDTSpecial Weather StatementPAHChristian, Todd39 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.